Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 18, 2018, 6:11 PM CDT for Oregon County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2018, 6:11 PM CDT (23:11 UTC)
- Expired
- Jul 19, 2018, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Springfield radar (KSGF), 183 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:25 PM CDT | FLASH FLOOD | 2 Nne Thayer, MO | HAY BALES FLOATING AFTER 5 TO 6 INCHES OF RAINFALL. DAMAGE TO FARM FENCING FROM FLOOD WATERS. |
| Jul 18, 9:24 PM CDT | FLASH FLOOD | 1 Ne Thayer, MO | WARM FORK PARK IN THAYER STARTING TO FLOOD. ROADWAY NOW UNDER WATER AND STILL RISING SLOWLY. PHOTO SENT VIA FB MESSAGE. |
| Jul 18, 9:24 PM CDT | FLASH FLOOD | Thayer, MO | CORRECTS LOCATION FROM PREVIOUS FLASH FLOOD REPORT. WARM FORK PARK IN THAYER STARTING TO FLOOD. ROADWAY NOW UNDER WATER AND STILL RISING SLOWLY. PHOTO SENT VIA FB MESSAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
157
WGUS53 KSGF 182311
FFWSGF
MOC149-190515-
/O.NEW.KSGF.FF.W.0027.180718T2311Z-180719T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
611 PM CDT WED JUL 18 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Oregon County in south central Missouri...
* Until 1215 AM CDT Thursday.
* At 609 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Four inches of rain has fallen
in the Fredrick Creek Basin upstream from Couch. Flash flooding is
expected to begin shortly...particularly along Fredrick Creek and
it's surrounding tributaries from near Couch to it's confluence
with the Eleven Point River.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Thayer... Rover...
Couch... Myrtle...
This warning includes but is not limited to the following low water
crossings...
Route A just west of Couch...
and Highway 142 at The Eleven Point River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3660 9162 3663 9168 3674 9168 3684 9166
3680 9158 3669 9147 3664 9134 3661 9120
3657 9115 3650 9114 3650 9157
$$
Cramer1 follow-up statement
753
WGUS73 KSGF 190140
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
840 PM CDT WED JUL 18 2018
MOC149-190515-
/O.CON.KSGF.FF.W.0027.000000T0000Z-180719T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
840 PM CDT WED JUL 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
SOUTHERN OREGON COUNTY...
At 839 PM CDT, Doppler radar indicated heavy rain had occurred
across the warned area. Four to six inches of rain has fallen. Flash
flooding is already occurring northeast of Thayer. Additional light
to moderate rainfall will continue into the late evening.
This warning includes but is not limited to the following low water
crossings...
Route A just west of Couch...
and Highway 142 at The Eleven Point River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3660 9162 3663 9168 3674 9168 3684 9166
3680 9158 3669 9147 3664 9134 3661 9120
3657 9115 3650 9114 3650 9157
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 5:54 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 18, 5:54 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
554 PM CDT Wed Jul 18 2018
.SHORT TERM...(This evening through Thursday)
Issued at 315 PM CDT Wed Jul 18 2018
Scattered storms are developing across southeastern Kansas into
west central Missouri this afternoon. These scattered storms will
continue to develop and slowly sag southeast into this evening.
Instability has increased across the area with generally 2000
J/kg of MLCAPE along and west of Highway 65 and north of Highway
60, with over 2500 J/kg of MLCAPE across extreme southeastern
Kansas. An upper level jet is spreading southeast across the
central Plains, and as a result deep layer shear has increased
slightly across the area. There will be a few strong to severe
storms this afternoon and evening mainly along and west of Highway
65. Hail to the size of quarters and damaging straight line winds
will be the main risk. The storm movement will be slow, so
locally heavy rainfall will also occur with the storms.
Storms will develop across Nebraska this evening and form into a
complex and dive southeast overnight. This activity is expected to
spread into portions of the area late tonight into Thursday
morning. There could be training of storms and where this occurs
there will be a flash flood risk. There is also the potential for
a few strong storms too, mainly along and east of Highway 65.
This activity should spread east of the area by Thursday
afternoon. Dry air will spread into the mid levels of the
atmosphere Thursday afternoon and evening and will help prevent
redevelopment of storms Thursday afternoon and evening.
Temperatures will warm into the middle to upper 90s with heat
index values around 103 to near 110 degrees west of Highway 65
Thursday afternoon/early evening. Clouds from the morning complex
of storms will keep the eastern Ozarks slightly cooler. If the
clouds clear sooner or the complex of storms tracks farther east
temperatures could warm more across the eastern Ozarks. Went
ahead and issued a Heat Advisory for locations west of Highway 65
Thursday afternoon/early evening where there is higher confidence
in the hot and humid conditions occurring.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 315 PM CDT Wed Jul 18 2018
Storms are expected to develop across the central Plains again
Thursday evening and dive southeast. This activity will be
weakening as they move towards and into the area late Thursday
into early Friday.
An upper level trough and weak surface front will spread through
the area Friday/Friday night. This will bring a drier air mass to
the area this weekend into early next week. Highs will warm into
the upper 80s to middle 90s this weekend into early next week.
A shortwave trough may move through the region during the middle
of next week bringing additional rain chances to the area. Medium
range models differ on the exact timing though.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 552 PM CDT Wed Jul 18 2018
Scattered showers and thunderstorms were occurring over parts of
southwest and south central Missouri as of 22:45Z. Have gone with
some VCTS wording for SGF, although a significant downward trend
has started with the convection northwest of SGF. The SGF site
looks to be the only site potentially affected with the convection
during the evening. Have gone with VFR conditions through the
period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon to 9 PM CDT Thursday for MOZ055-066>068-
077>079-088>090-093>095-101>103.
KS...Heat Advisory from noon to 9 PM CDT Thursday for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Jul 18, 2:21 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 221 PM CDT Wed Jul 18 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 221 PM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will develop this afternoon into this evening. A few of the stronger storms will have the potential for damaging winds and large hail to the size of quarters, mainly along and west of Highway 65. Frequent cloud to ground lightning strikes and brief heavy rainfall will also occur with the storms. Heat index values in the upper 90s to near 100 are expected over extreme southeastern Kansas and far southwestern Missouri into early this evening. A complex of storms is expected to develop across the central Plains this evening and spread southeast overnight and start to spread into the area late tonight. Heavy rainfall will occur with the storms, and a localized flooding will be possible where multiple storms can track over the same locations. A few strong storms with damaging straight line winds will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm may be on going across portions of the area along and east of Highway 65 Thursday morning. This activity will spread east and out of the area by Thursday afternoon. A few strong to severe storms will be possible Thursday morning into early Thursday afternoon. Gusty winds will be the primary risk. There will also be a localized flooding risk mainly north of I-44 and east of Highway 65. Isolated afternoon and evening thunderstorms will be possible Friday. Heat index values of around 105 to near 110 are expected across southeastern Kansas into southwestern Missouri Thursday. Heat index values around 100 to near 105 degrees are expected across the outlook area Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jul 18, 12:58 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD LINN CREEK 38.04N 92.71W
07/18/2018 CAMDEN MO EMERGENCY MNGR
LINN CREEK FLOODED ACROSS HIGHWAY 54 IN LINN
CREEK, MO.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:37 AM CDT | Areal Flood Advisory | SGF | Benton | 6 hr |
| Jul 18, 7:27 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jul 18, 9:47 AM CDT | Areal Flood Advisory | SGF | Camden | 6 hr |
| Jul 18, 11:01 AM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jul 18, 2:29 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 15 more | 29 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.